Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 615, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2003, 2:40 PM CDT for Scott County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 2:40 PM CDT (19:40 UTC)
- Expired
- Jul 30, 2003, 3:25 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Scott County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WUUS54 KJAN 301940 SVRJAN MSC123-302025- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT WED JUL 30 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 325 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF FORKVILLE...OR ABOUT 11 MILES NORTH OF MORTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FORKVILLE AT 245 PM CDT BE NEAR HARPERVILLE AT 310 PM CDT BE NEAR FOREST AT 320 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3257 8973 3242 8978 3230 8934 3254 8934 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:30 AM CDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jul 30, 3:30 AM CDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT WED JUL 30 2003
MAIN FORECAST FOCUS FOR NEXT 7 DAYS WILL BE THE FRONTAL BOUNDARY
TAKING UP RESIDENCE ACROSS THE REGION UNDER A DIGGING GREAT LAKES
UPPER TROUGH AXIS. THE SEMI-PERMANENT FRONT WILL OSCILLATE N & S
THROUGH THE FIRST HALF OF NEXT WEEK AS SERIES OF SHORTWAVES ROTATE
THROUGH THE BASE OF THE GREAT LAKES TO TN VALLEY TROUGH. OUTFLOW
BOUNDARIES WILL EXTEND EVEN FARTHER S SO RAIN CHANCES WILL REMAIN
ABOVE NORMAL GOING INTO EARLY NEXT WEEK.
IN THE SHORT TERM...MCS COMPLEX IN SERN AR SETTING UP ANOTHER
BOUNDARY SWD ACROSS CWFA THIS MORNING. ADEQUATE MOISTURE DEPTH IN
TACT FOR PAST 24 HOURS AS PRECIPITABLE WATER VALUES NEAR 1.8-2.0.
TEMPS SHOULD BE DOWN A BIT FOR THE N HALF DUE TO CONVECTIVE CLOUD
DEBRIS. ETA NOT TOO BAD WITH CURRENT CONVECTION ALTHOUGH IT MAY BE A
LITTLE TOO FAR S WITH MAIN AXIS FOR THIS MORNING. MULTIPLE LEFT-OVER
BOUNDARIES FROM TUESDAY MAINLY ALONG AND E OF MS RIVER SO MUCH OF
CWFA SHOULD GET INVOLVED WITH SOME TSRA.
LOOK FOR THE ACTUAL COLD FRONT TO REMAIN ALONG I-40 AXIS TODAY WITH
MAIN OUTFLOW BOUNDARY ALONG HWY 82 CORRIDOR MAINTAINING SHOWERS AND
STORMS FOR NRN CWFA THIS MORNING. TSRA SHOULD EXPAND SWD THIS
AFTERNOON AND TONIGHT WITH PRIMARY FOCUS SHIFTING TO CENTRAL AND SRN
MS ON THURSDAY. THE FRONT COULD DIP INTO HWY 84 AXIS THURSDAY NIGHT
ALLOWING SOME BRIEF(12HRS) DRYING ON FRIDAY FOR MUCH OF CWFA WHEN
POPS SHOULD BE LOWEST. THE FRONT MOVES BACK NWD WITHIN THE CWFA
FRIDAY NIGHT/SATURDAY WHEN BETTER CHANCES FOR DECENT RAINFALL AGAIN
SHOULD EXIST.
INTO THE EXTENDED...THE MULTIPLE BOUNDARIES AND EXACT POSITION OF
THE FRONT OVER THE WEEKEND WILL REQUIRE KEEPING SCATTERED POPS IN
ALL ZONES. ERN CONUS TROUGH AXIS ATTACHED TO OH VALLEY CLOSED LOW
LATE IN THE WEEKEND SWINGS FRONT BACK SWD SUNDAY/MONDAY STALLING YET
AGAIN SOMEWHERE IN GULF STATES. IT APPEARS THAT ENSEMBLES...ECMWF
AND LATEST GFS STILL KEEP A WEAKENING ERN CONUS TROUGH IN TACT FOR
NEXT WEEK. SINCE WRN UPPER RIDGE CENTER SLOWLY SINKS SWD TOWARD
MEXICO...TEMPS SHOULD STAY NEAR CLIMATOLOGY MOST OF NEXT WEEK.
JAN TW 091/073 090/073 092 40534
BBBBB 073/092 073/092 072/093 072/093 072 42043423232
MEI TT 091/073 090/072 092 40535
BBBBB 071/092 072/092 072/093 072/093 072 42043423232
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Jul 30, 4:22 AM CDT, 10 hours 18 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 310922- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TODAY ACROSS PORTIONS OF SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. THE STRONGER STORMS WILL BE LOCATED MAINLY NORTH OF INTERSTATE 20. GUSTY WINDS TO 40 MPH...FREQUENT LIGHTENING AND PERIODS OF HEAVY RAIN ARE EXPECTED WITH THE STRONGER STORMS. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH. A FRONTAL BOUNDARY SAGGING SOUTHEAST THROUGH THE AREA TODAY WILL SERVE AS A FOCUS FOR AFTERNOON THUNDERSTORM ACTIVITY. A WAVE MOVING ALONG THE BOUNDARY ALONG WITH INSTABILITY ASSOCIATED WITH DAILY HEATING WILL SERVE FORCING MECHANISMS THAT WILL ENABLE THE STRONG STORMS TO DEVELOP. THE PRESENCE OF MODERATE FLOW IN THE LOWER AND MIDDLE LEVELS AND RELATIVELY FAVORABLE UPPER LEVEL JET POSITIONING WILL ENABLE A FEW OF THE STORMS NORTH OF INTERSTATE 20 TO BRIEFLY BECOME SEVERE. HOWEVER...THE THUNDERSTORM DEVELOPMENT COULD BE DELAYED UNTIL AFTERNOON IN THE NORTH DUE TO THE PRESENCE OF A CIRRUS SHIELD IN THE MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... SCATTERED STRONG THUNDERSTORMS WITH ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA THURSDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 20. WIND GUSTS TO 40 MPH...FREQUENT LIGHTENING AND PERIODS OF HEAVY RAIN ARE EXPECTED WITH THE PASSAGE OF THE STORMS. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY MOVE TO THE SOUTHEAST...ANOTHER WAVE WILL PROPAGATE EASTWARD ALONG THE BOUNDARY. LOWER AND MIDDLE LEVEL WIND FLOWS WILL AGAIN INCREASE TO MODERATE SPEEDS. HOWEVER...UPPER LEVEL JET POSITIONING IS EXPECTED TO BE SLIGHTLY OUT OF ALIGNMENT. SO ORGANIZED SEVERE WEATHER ACTIVITY IS NOT EXPECTED...ONLY ISOLATED WITH THE MAIN THREAT BEING WIND GUSTS. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:00 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Jul 30, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 45 min |
| Jul 30, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 28 min |
| Jul 30, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jul 30, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 45 min |
| Jul 30, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Jul 30, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Jul 30, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.